Tecfidera & MRI update

This morning I took my first dose of the 240mg Tecfidera and so far everything has been going well. I make sure to take a low dose aspirin about 30 mins before taking the pill. I also make sure I have a bowl of cereal in the morning and eat something for dinner....usually doesn't matter what I have. I also received a call from them yesterday to see how I was doing for the first week and asked if I had any questions. They will be calling again next week to see how I am doing on the higher dose.

I never hear back from my Neuro's office to the results and usually have to wait until my next appointment. Because I have been going to a chiropractor for my neck and back pain, he asked if I get a lot of headaches, which I do. I told him that I had an MRI recently and he asked to see the report. I talked to him yesterday and he said that there is no significant change from my scans 3 years ago. I do have degeneration in my neck which I think is why I have a lot of pain. My chiro said that it doesn't have anything to do with my headaches....that they are most likely stress headaches (or something similar) but they happen even when I'm not stressed so that doesn't make sense to me.

Anyway, that is my update for now :)

Jessie

12 Replies

oldestnewest
  • Thanks for the update, bxrmom. I'll be praying the higher dose continues to 'treat you well.' 💕

  • Hope the new med works for you and you get good quality of life from it, praying for no side effects, blessings Jimeka 🦋 🌈

  • Thanks so much jimeka :) So far all is going well with the first day of the higher dose, so I'm hopeful.

    Jessie

  • I also have headaches at times, which they say probably are due to stress. I do agree that I have a lot of stress but, many of the headaches are when, to me, I am not in any immediate stress.

  • Morllyn Most of my headaches are when I don't have stress, though I do get them when I have stress sometimes.

    Jessie

  • @Bxrmom with the Tecfidera you need to drink lots of water. I drink 16oz bottle of water each time I take my meds. As for the headaches I hope you find relief. Maybe once the Tecfidera is in your system it can help with the headaches.

  • rjoneslaw I drink water pretty much all day, with the occasional sprite. It will be a welcomed side effect if it helps with the headaches.

    Jessie

  • I hope you find relief from your headaches. I have had migraines since I was a teen, they can be terrible to live with.

  • bxrmom, I'm glad to hear that you are on Tecfidera! I have been on it for over a year now, and found that my walking problem went away with the first pill! I thought that it was just a placebo effect, but it has remained for 15 months now! I still have my bouts with fatigue and mental slowness on a daily basis, but I do not have to think about when to move my feet! Tecfidera has been a tremendous help for me. To this date, I have had only one new actual exacerbation while on this pill, and that had to be treated with prednisone. It was a strange feeling in my head, like my brain was swelling out of it boundary, with lots more dizziness than normal. This happened about 6 weeks ago, prior to a lapse in receiving my Tecfidera.

    I do have one cautionary thing to tell everyone on Tecfidera, and that is when the time comes for a change with your carrier or delivery system, stay on top of it all the way. When I finished my 1st free year with Biogen and was turned over to my insurance and Walgreens, there were some glitches in the change. It ended up with me taking my last pill on a Wednesday night, and the delivery by the new carrier on Saturday, at 10:30 am on Saturday. Weakness set in from the first day without Tecfidera, and by Saturday morning, I could barely walk! I was determined to go to church the following Sunday, but had to use a rolling walker, that I thought I could ride in with my husband pushing! Wrong! He could not control the movement of it, and I had to walk with my hands on the brakes all the way into the church and my seat. Praise to God that I made it without falling flat on my face! It took me several weeks to get my strength back. Do not let this happen to you! From what I read about all the other options in medications, this one is a miracle from God. I highly recommend it to everyone to at least give it a try. It works for me!

  • I'm delighted that you are off to a great start and pray the new med works wonders for you!

  • Hi bxrmom, I took Tecfidera for 2years and really cut, disappear all my permanent headache which was related to the flare- up. The right dose to get results are the 240 mg. The phaaceutical company gave to me good advice to neutralize the side effects of the medication, including taking something with natural oil like avocado or olive oil to reduce the flush in your skin. Also always eat and keep the pills im the special container for better track. Tecfidera cleaned all my lesions in my brain and stop the atropy and work well until I had some side effects related also to mold from the attic causing after year and half lower white cells. Never had livet problem, but nauseas and some diarrea. I took ginger tea and green tea.

  • Thanks so much for the information Miriade. That is wonderful that it cleared up the lesions on your brain, didn't know that was even possible!! Sometimes I do get a nauseous feeling but its not too bad and passes quickly.

    Jessie

You may also like...